MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS; TORIC IOLS

ABBOTT MEDICAL OPTICS TECNIS; TORIC IOLS
Model Number ZCT150
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Codes Blurred Vision (2137); No Code Available (3191)
Date of Event 12/19/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that a zct150 17.0 diopter intraocular lens (iol) was implanted into the left eye(os)of the patient on (b)(6) 2017.It was later explanted on (b)(6) 2017 due to patient being unhappy and seeing blurry.There was no incision enlargement, vitrectomy, or sutures.The lens was replaced with the same model, but different diopter of 14.5.Reportedly, there was no patient injury and the patient is doing better post-operatively.No additional information was provided.
 
Additional Manufacturer Narrative
Device available for evaluation? yes.Returned to manufacturer on: 03/07/2018.Device returned to manufacturer? yes.Device evaluation: the product was received in a zip lock bag.Visual inspection with the unaided eye showed that the product is cut in pieces, most probably to make explant possible.Considering the condition of the lens, further analysis is not possible.The reported complaint cannot be confirmed.Manufacturing record review of the production order and related document revealed that the product was manufactured and released according to specification.There was no discrepancy found during the review.A search revealed that no similar complaints were received for this production order.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the product.Conclusion: based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS
Common Device Name
TORIC IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key7268459
Report Number9614546-2018-00145
Device Sequence Number1993849
Product Code HQL
UDI-Device Identifier05050474552081
UDI-Public(01)05050474552081(17)190824
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date08/24/2019
Device Model NumberZCT150
Device Catalogue NumberZCT150U170
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/07/2018
Initial Date Received by Manufacturer 01/16/2018
Supplement Date Received by Manufacturer04/26/2018
Initial Report FDA Received Date02/13/2018
Supplement Report FDA Received Date05/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR